MAUDE Adverse Event Report: GE HEALTHCARE (TIANJIN) COMPANY LIMITED 1.5T SIGNA ARTIST 96; NUCLEAR MAGNETIC RESONANCE IMAGING

GE HEALTHCARE (TIANJIN) COMPANY LIMITED 1.5T SIGNA ARTIST 96; NUCLEAR MAGNETIC RESONANCE IMAGING
Model Number SIGNA ARTIST
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Pain (1994)
Date of Event 01/10/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
D: there are no additional device identification numbers.G2: (b)(6).H3, 6: ge healthcare's investigation is ongoing.A follow up report will be submitted once the investigation has been completed.
 
Event or Problem Description
It was reported that a patient felt "intense and strong heat" on their right side during a mr examination of the right shoulder.There is no report of a burn or other typical sign of significant rf-related injury.This event was initially assessed as not reportable as warming during an mr exam may occur due to the rf energy, and typically results in minor discomfort which is self-resolving.Subsequently, the ge healthcare complaint handling unit became aware of additional information from the patient that describes ongoing pain that requires pain medication; therefore, we have updated our assessment to a serious injury.The cause or source of the ongoing pain has not been clearly identified.Based on the service and preventative maintenance records that we have reviewed for the system from the time of the event until now, we do not have any evidence that the system malfunctioned, however our investigation is ongoing.
 
Additional Manufacturer Narrative
B4; g1, 3, 6; h2, 3, 6.H3: ge healthcare (gehc) has concluded its investigation.A review of system service records confirms that the mr system was operating within specifications, with no identified issues or defects.Based on the available information, no apparent root cause for the patient injury has been determined.Rf warming can occur due to the coupling with high-power radiofrequency transmissions of an mr scanner during normal clinical use, even while operating within specifications.The operator manual includes warnings about tissue heating, even when good clinical practices and proper rf padding are followed.Gehc does not plan any further actions at this time.

Brand Name
1.5T SIGNA ARTIST 96
Common Device Name
NUCLEAR MAGNETIC RESONANCE IMAGING
Manufacturer (Section D)
GE HEALTHCARE (TIANJIN) COMPANY LIMITED
no.266 jingsan road
tianjin airport economic area
tianjin 30030 8
CH  300308
Manufacturer (Section G)
GE HEALTHCARE (TIANJIN) COMPANY LIMITED
no.266 jingsan road
tianjin airport economic area
tianjin 30030 8
CH   300308
Manufacturer Contact
andy koch
3200 n. grandview blvd.
waukesha, WI 53188
MDR Report Key20643359
Report Number3010949642-2024-00006
Device Sequence Number7464501
Product Code LNH
UDI-Device Identifier00840682123129
UDI-Public(01)00840682123129(11)170727
Combination Product (Y/N)N
Initial Reporter CountryLU
PMA/510(K) Number
K163331
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberSIGNA ARTIST
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/08/2024
Supplement Date Received by Manufacturer12/20/2024
Initial Report FDA Received Date11/08/2024
Supplement Report FDA Received Date01/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/27/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age51 YR
Patient SexFemale
Patient Weight60 KG